Alert archive / Nebraska / High Wind Watches in 2006

High Wind Watch 4, NWS North Platte, NE

April 18, 200619 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Apr 18, 2006, 10:45 AM MDT for 19 counties in Nebraska. It took effect at Apr 19, 2006, 8:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 18, 2006, 10:45 AM MDT (16:45 UTC)
In effect from
Apr 19, 2006, 8:00 AM MDT
Expired
Apr 19, 2006, 2:20 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -320 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-320 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 181645
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE TO
BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190000-
/O.NEW.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
1145 AM CDT TUE APR 18 2006 /1045 AM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM
CDT /6 PM MDT/ THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO
45 TO 50 MPH...WILL CONTINUE THROUGH THE REMAINDER OF THE DAY.
SOME GUSTS AS HIGH AS 55 MPH ARE POSSIBLE IN OPEN
AREAS...ESPECIALLY ACROSS THE EASTERN PANHANDLE. WINDS WILL
DIMINISH THIS EVENING BELOW ADVISORY CRITERIA...BUT INCREASE ONCE
AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH TOMORROW. 

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND EXPOSED
OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED VISIBILITIES
TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
1145 AM CDT TUE APR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH ARE EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING
BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
4 follow-up statements
000 
WWUS73 KLBF 182108
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW NIGHT. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA INTO THE
EARLY EVENING...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON
WEDNESDAY. 

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
408 PM CDT TUE APR 18 2006 /308 PM MDT TUE APR 18 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS UP TO 55
MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. WINDS ARE THEN 
EXPECTED TO DECREASE TO BELOW ADVISORY CRITERIA...BUT INCREASE
ONCE AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND
EXPOSED OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED
VISIBILITIES TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190000-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-060419T0000Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
408 PM CDT TUE APR 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. WINDS WILL DIMINISH
THIS EVENING BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND
ADVISORY WILL LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


JMC
000 
WWUS73 KLBF 182357
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS TOMORROW NIGHT. THIS LOW PRESSURE
SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO THE
NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG WINDS
THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA INTO MID 
EVENING...WITH THE POTENTIAL FOR EVEN STRONGER WINDS ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190200-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
657 PM CDT TUE APR 18 2006 /557 PM MDT TUE APR 18 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

STRONG NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 50
MPH...WILL CONTINUE INTO MID EVENING. WINDS ARE THEN EXPECTED TO
DECREASE TO BELOW ADVISORY CRITERIA AFTER SUNSET...BUT INCREASE ONCE
AGAIN TOMORROW MORNING.

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS NEAR FEED LOTS AND
EXPOSED OR FRESHLY PLOWED FIELDS...AS BLOWING DUST CAN REDUCED
VISIBILITIES TO LESS THAN A MILE A TIMES...VERY QUICKLY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190200-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
657 PM CDT TUE APR 18 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE INTO MID EVENING. WINDS WILL DIMINISH AFTER
SUNSET BUT INCREASE ONCE AGAIN TOMORROW MORNING. A WIND ADVISORY
OR HIGH WIND WARNING WILL LIKELY BE NEEDED FOR TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BUTTLER
000 
WWUS73 KLBF 190206
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT TUE APR 18 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
WEDNESDAY...

.LOW PRESSURE STRADDLING THE NORTH DAKOTA AND SOUTH DAKOTA BORDER
WILL BE SLOW TO EXIT THE PLAINS WEDNESDAY NIGHT. THIS LOW
PRESSURE SYSTEM...IN COMBINATION WITH HIGH PRESSURE BUILDING INTO
THE NORTHERN ROCKIES...WILL PROVIDE THE INGREDIENTS FOR STRONG
WINDS THROUGHOUT MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-190845-
/O.EXP.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
/O.CON.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
906 PM CDT TUE APR 18 2006 /806 PM MDT TUE APR 18 2006/

...WIND ADVISORY HAS EXPIRED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
WEDNESDAY THROUGH WEDNESDAY EVENING...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ WEDNESDAY THROUGH
WEDNESDAY EVENING. 

THE POTENTIAL EXISTS FOR SUSTAINED WINDS OF 40 MPH WITH GUSTS TO
60 MPH ON WEDNESDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ006-009-027-190315-
/O.EXP.KLBF.WI.Y.0016.000000T0000Z-060419T0200Z/
KEYA PAHA-ROCK-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...BASSETT...TAYLOR
906 PM CDT TUE APR 18 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE POSSIBLE
OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. WINDS WILL
INCREASE ONCE AGAIN SHORTLY AFTER SUNRISE WEDNESDAY MORNING.

$$

CLB
000 
WWUS73 KLBF 190820
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 AM CDT WED APR 19 2006

...A POWERFUL SPRING STORM OVER THE NORTHERN PLAINS WILL CONTINUE
TO BRING HIGH WINDS TO WESTERN AND NORTH CENTRAL NEBRASKA TODAY...

.DEEP LOW PRESSURE ACROSS SOUTH DAKOTA BORDER WILL DRIFT SLOWLY
EAST. THIS LOW PRESSURE SYSTEM...IN COMBINATION WITH HIGH PRESSURE
BUILDING INTO THE NORTHERN ROCKIES...WILL PRODUCE STRONG WINDS
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON TODAY.

NEZ004-005-008-022>026-035>038-056>059-069>071-094-191630-
/O.UPG.KLBF.HW.A.0004.060419T1400Z-060420T0000Z/
/O.NEW.KLBF.HW.W.0003.060419T0900Z-060420T0000Z/
SHERIDAN-EASTERN CHERRY-BROWN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-
ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
AINSWORTH...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
320 AM CDT WED APR 19 2006 /220 AM MDT WED APR 19 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WEST AND NORTHWEST WINDS WILL INCREASE TO NEAR 40 MPH TODAY.
OCCASIONAL GUSTS TO OVER 60 MPH ARE LIKELY IN OPEN AREAS WITH AREAS OF
BLOWING AND DRIFTING SAND DEVELOPING ACROSS THE SAND HILLS.

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
TRAVEL CONDITIONS.

$$

NEZ006-007-009-010-027>029-191630-
/O.NEW.KLBF.WI.Y.0017.060419T0900Z-060420T0000Z/
KEYA PAHA-BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...TAYLOR...BURWELL...BARTLETT
320 AM CDT WED APR 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO
45 MPH OR GREATER IN OPEN AREAS. 

WINDS SHOULD SUBSIDE TOWARD NIGHTFALL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
CDC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Apr 18, 1:53 AM MDT, 8 hours 52 minutes earlier.

Area forecast discussion, Apr 18, 1:53 AM MDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 AM CDT TUE APR 18 2006

.DISCUSSION...
GOES DPI/H2O SHOWING WCB EXTENDING FROM GULF STATES...PULLING
MOISTURE FROM WHAT APPEARS TO BE MID MISS VALLEY WITH SOME MOISTURE
FROM SOUTH TX HEADED TOWARD THAT ZONE. WCB IS BEING PULLED NORTHWARD
BY CYCLONE JUST PUSHING ACROSS WY ROCKIES ATTM WITH DARKENING ON H2O
MOVING ACROSS 4 CORNERS REGION INTO PANHANDLE...WITH CONVECTION
RIDING NORTHWARD ON NOSE OF THIS DCB ACROSS WESTERN SDAKT. LOW WILL
EJECT INTO HIGH PLAINS NEAR BLK HILLS AND SLOWLY ROTATE ACROSS SDAKT
OVER THE NEXT 60 HRS. THIS WILL BRING CHALLENGE TO MANY ASPECTS OF
THE FORECAST INCLUDING WIND...PCPN/TYPE AND TEMPS. ISENTROPIC LAYERS
PICKING UP DRY SLOT WELL AND THINK PCPN CHANCES WILL BE MINIMAL
TODAY WITH MAIN THREAT TODAY COMING FROM WIND. GUIDANCE AND BUFKIT
SOUNDINGS WOULD INDICATE MOST OF CWA HEADING INTO WIND
ADVISORY...MINUS FAR NE CORNER...AND PANHANDLE COUNTIES FLIRTING
WITH WIND WARNING. MAIN FOCUS FOR PCPN TODAY WILL BE ACROSS WESTERN
DAKOTAS/MT/NE WY WHERE TROWAL WILL BE WRAPPING INTO THIS AREA. NW
NEB WILL BE ON THE VERY TIP OF THIS TROWAL LATE TONIGHT INTO
WEDNESDAY AND SOME CONCERN FROM BOTH AMOUNT OF DRY AIR THAT WRAPS
INTO SYSTEM AND IF MOISTURE IS AVAILABLE...PCPN STATE LOOKS TO BE
FROZEN USING THE TOP DOWN METHOD. NW FLOW AROUND BACK SIDE OF
CYCLONE WILL BE FORCED OVER BLACK HILLS SETTING UP FAVORABLE
CONVERGENT ZONE DOWNWIND INTO NORTHERN SHERIDAN AND NORTHWEST CHERRY
COUNTIES. HAVE UPPED POPS TO LIKELY CAT AND INSERTED SNOW TOTAL IN
THE 1 TO 4 INCH RANGE. WILL BE TIGHT GRADIENT FOR SNOW POTENTIAL AND
WARM GROUND WILL PLAY A ROLE. AREAS TO THE NORTH ARE UNDER WINTER
WARNINGS BUT WITH AREA OF EXPECTED SNOWFALL TO BE ISOLATED IN THESE
COUNTIES LEFT HEADLINES OUT ATTM...UNTIL CONFIDENCE IS HIGHER. WIND
WILL CONTINUE TO BE THREAT ELSEWHERE TONIGHT INTO WEDNESDAY AS LLVL
JET WRAPS AROUND BACK SIDE OF SYSTEM. CLIMO WOULD SUGGEST ADV NOT
TOO FAVORABLE AT NIGHT SO LEFT ENDING TIME AT 00Z WHICH CAN BE
RE-EVALUATED AS WELL...BUT ANOTHER ADV MOST LIKELY NEEDED WED WITH
PRESS GRAD TIGHTENING AND H85 WINDS NEAR 50KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT UNTIL 7 PM CDT/6PM MDT FOR AREAS MAINLY
ALONG AND WEST OF HIGHWAY 183.

&&

13
Hazardous weather outlook, Apr 18, 4:03 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 AM CDT TUE APR 18 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-191015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
503 AM CDT TUE APR 18 2006 /403 AM MDT TUE APR 18 2006/

...WIND ADVISORY TODAY FOR PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL SPRING STORM WILL CIRCULATE ACROSS THE NORTHERN PLAINS
AND PRODUCE STRONG WINDS ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DEEP LOW PRESSURE WILL CONTINUE TO DRIFT ACROSS THE NORTHERN
PLAINS. A WIND ADVISORY WILL LIKELY BE REQUIRED ACROSS PARTS OF
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

Nearby

High Wind Watches in Nebraska, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.